MAUDE Adverse Event Report: CREAGH MEDICAL FIRST CHOICE; PTA CATHETER

CREAGH MEDICAL FIRST CHOICE; PTA CATHETER
Lot Number 22200948
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device return anticipated.Follow up report with invesitgation results will be submitted.
 
Event or Problem Description
During a right upper arm av angioplasty procedure, a pta balloon burst during inflation.The patient was being treated for central and basilic vein stenosis of an av fistula.The balloon burst at approximately 18atm, which was the burst rate for the device.The balloon had been inflated two (2) previous times prior to the burst at 18 atm.A 2mm portion of the balloon (including distal marker) detached in vivo and migrated to the patient's right atrium of the heart.Attempts to retrieve the foreign body via vascular snare device were unsuccessful.The patient was transferred to another healthcare facility for an additional retrieval attempt.The issue may result in surgical removal of the foreign body if all endovascular attempts fail.The foreign body had not migrated any further at the moment and the patient remained in stable condition.
 
Additional Manufacturer Narrative
Correction: b5 updated.H3: hardware analysis confirmed the reported issue.The balloon had a longitudinal tear that traveled into the proximal balloon cone.The returned balloon also had an approximate portion of 20-25mm missing, including the already known distal tip to include the marker band (2mm) section that remained in the patient.The missing distal portion of the balloon had a section of inner tube that tapered.The outer diameter was reduced from the proximal balloon bond to the distal end of the inner tube.This narrowing was consistent with the application of a tensile force being applied, likely during withdrawal.The specification of the outer diameter is 1.24mm ±0.02mm.Three measurements taken indicated the outer diameter decreased to approximately 0.93mm at the missing section (1.01mm, 0.98mm, and 0.93mm).
 
Event or Problem Description
During a right upper arm av angioplasty procedure, a pta balloon burst during inflation.The patient was being treated for central and basilic vein stenosis of an av fistula.The balloon burst at approximately 18atm, which was the burst rate for the device.The balloon had been inflated two (2) previous times prior to the burst at 18 atm.A 2mm portion of the balloon (including distal marker) detached in vivo and migrated to the patient's right atrium of the heart.Attempts to retrieve the foreign body via vascular snare device were unsuccessful.The patient was transferred to another healthcare facility for an additional retrieval attempt.The issue may result in surgical removal of the foreign body if all endovascular attempts fail.The foreign body had not migrated any further at the moment and the patient remained in stable condition.Additional information received indicated the patient required open heart surgery to remove the foreign body.However, the physician was unable to locate the broken piece.The patient was stable post operatively.The balloon was prepared per requirements in the instructions for use.There was no calcification present in the vessel during the procedure.The balloon burst during the third inflation attempt.The missing portion of the catheter that was received (in access of approximately 20mm was pulled off the post procedure when the physician inspected the balloon and catheter.

Brand Name
FIRST CHOICE
Common Device Name
PTA CATHETER
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road, balliinasloe
co. galway, ireland H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road, balliinasloe
co. galway, ireland H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
holly ramirez
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007000
MDR Report Key15598977
Report Number3005994106-2022-00006
Device Sequence Number16726421
Product Code LIT
UDI-Device Identifier08570590020242
UDI-Public8570590020242
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143561
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/10/2025
Device Lot Number22200948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown